# SDR 2001FA0000115

- Difficulty date: June 8, 2001
- Submitted: June 8, 2001
- Operation: General aviation
- Make and model: Bell 407
- Aircraft serial: 53444
- Aircraft time: 35 hours
- System (JASC): 2810 · Fuel Storage
- Part: Cap
- Part number: 206362002103
- Condition: Binding
- Location: Fuel Cell
- Part time: 35 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FUEL FILLER CAP DOES NOT SEAT PROPERLY DUE TO CLOSE TOLERANCE BETWEEN AIRFRAME SPACERS AND CAP.  THIS OCCURS 8 OR 9 TIMES OUT OF TEN CLOSURES.  THE FUEL LEAKS DOWN THE SIDE OF THE AIRFRAME AND GETS SUCKED INTO AIR CONDITIONING FAN THRU CONDENSER.  FUEL SPRAY BECOMES PRESSURIZED SPRAYING UP INTO AFT COMPARTMENTS BELOW BAGGAGE COMPARTMENT. AIRCRAFT INVERTERS ALSO WET WITH FUEL SPRAY, COULD BE SOURCE OF IGNITION AND POSSIBLE IN FLIGHT FIRE. RECOMMENDATION, OPEN UP CLEARANCE BETWEEN CAP DIAMETER AND AIRFRAME SPACERS. THIS AIRCRAFT HAS HAD PART 1 OF ASB 407-01-41 INCORPORATED.
